Properties of a new class of recursively defined Baskakov-type operators


Bu starting from a recent paper by Campiti and Metafune [7], we consider a generalization of the Baskakov operators, which is introduced by replacing the binomial coefficients with other coefficients defined  recursively by means of two fixed sequences of real numbers. In this paper, we indicate some of their properties, including a decomposition into an expression which depends linearly on the fixed sequences and an estimation of the corresponding order of approximation, in terms of the modulus of continuity.


Octavian Agratini
Department of Mathematics, Babes-Bolyai University, Cluj-Napoca, Romania


Baskakov-type operators; order of approximation; modulus of continuity.

Paper coordinates

O. Agratini, Properties of a new class of recursively defined Baskakov-type operators, Archivum Mathematicum, 34 (1998) no. 3, pp. 353-359.


About this paper


Archivum Mathematicum

Publisher Name

Masaryk University

Print ISSN


Online ISSN


google scholar link

[1] Agratini, O. , Construction of Baskakov-type operators by wavelets,  Rev.d d’analyse Num. et de Theorie de l’Approx., tome 26 (1997), 3-10.
[2] Altomare, F., Positive projections approximation processes and degenerate diffusion equations,  Conf. Sem. Mat. Univ. Bari, 241(1991), 43-68.
[3] Altomare, F., Campiti, M., Korovkin-tupe approximation Theory and its Applications,  de Gruyter, Berlin/New-York, 1994.
[4] Altomare, F., Romanelli, S., On some classes of Lototsky-Schnabl operators, Note Mat., 12 (1992), 1-13.
[5] Baskakov, V.A., An example of a sequence of linear positive operators in the space of continuous functions,  Dokl. Akad. Nauk SSSR, 113 (1957), 249-251 (in Russian).
[6] Campiti, M., Limit semigroups of Stancu-Muhlbach operators associated with positive projections,  Ann. Sc. Norm. Sup. Pisa, Cl. Sci., 19 (1992), 4, 51-67.
[7] Campiti, M., Metafune, G., ApproximationpropertiesofrecursivelydefinedBernstein-typeoperators, JournalofApprox.Theory,87(1996),243-269.
[8] Campiti, M., Metafune, G., Evolution  equationsassociate
[7] Campiti, M., Metafune, G., Approximation properties of recursively defined Bernstei-type operators, Journal of Approx. Theory, 87 (1996), 243-269.
[8] Campiti, M., Metafune, G., Evolution equations associated with recursively defined Bernstein-type operators, Journal of Approx. Theory, 87 (1996), 270-290.
[9] Stancu, D.D., Two classes of positive linear operators,  Analele Univ. Timisoara, Ser. St. Matem. 8 (1970), 213-220.
[10] Stancu, D.D., Approximation of functions by means of some new classes of positive linear operators,  In “Numerische Methoden der Approximations Theorie”, vol.1 (Proc. Conf. Math. Res. Inst., Oberwolfach, 1971; eds. L. Collatz, G. Meinardus), 187-203, Basel: Birkhauser, 1972.


Related Posts